Jump to content
CrazyBoards.org

Depakote and increased agitation


Recommended Posts

I'm hitting the bottom of the barrel of mood stabilizers here. I'm back on Depakote and it sucks. Somehow it's making me more agitated, anxious and up (obviously not a good kind of up). Not the same, exactly, as akathisia. But similar. It happened the last time I went on Depakote, but I thought it was because we pushed the dose too fast.

But it seems to be a feature of even 250 mg. I am sure it is the Depakote because before I switched to the ER, I was doing sprinkles and could literally feel the sweaty bouncy heart-palpitating raciness kick in. Even taking it the morning, I'm so wound up at night that my sleep is pretty unrefreshing. I also have bouts of disorientation and just wanting to minimize all sensory input. I hate this.

So it's a good old fashioned paradoxical reaction. Or rather: one of the <5% side effects from the PI sheet. I don't really have a choice but to tough it out for a while. (The rest of the barrel now contains verapamil and gabitril.) But I'm wondering if anyone else got this as a transient start-up effect. It would be nice to have some sort of hope for a light at the end of the Depakote tunnel here.

Or is there some sort of augmentation? Is my brain being starved of dopamine or my body of some amino acid? I feel royally fucked by my body/mind, so any advice is greatly appreciated.

Thanks,

cache-monkey

Link to comment
Share on other sites

I had some not so great reactions to Depakote when I was taking it.

It made me feel sort of similar to what you are describing.

I eventually had to stop taking it because it was doing much more harm than good.

I don't know what else you could try or if this feeling will pass. I know I pushed it too far and tried to stay on it too long. I started at 250 for two weeks and went up to 500 briefly to see if it would help. It didn't work out, but the fact that it was suggested I continue taking it means that it probably is a transient effect in some people. That's what my nurse was hoping.

It didn't work for me, but increasing the dosage slower might make a difference this time. I don't know how long you were planning on waiting before increasing the dose. It may take a while.

But you do sound terribly frustrated and these side effects are rough. Don't let yourself stick with it for too long if it isn't doing anything.

LR

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...